Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 403, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 26, 2011, 4:15 PM CDT for Reynolds County, Missouri. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2011, 4:15 PM CDT (21:15 UTC)
- Expired
- Jun 26, 2011, 4:45 PM CDT
- In force
- 30 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Reynolds County, MO
The radar
The St Louis radar (KLSX), 175 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 2:24 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.3 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3064 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
981
WUUS53 KLSX 262115
SVRLSX
MOC179-262145-
/O.NEW.KLSX.SV.W.0403.110626T2115Z-110626T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
415 PM CDT SUN JUN 26 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN REYNOLDS COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 445 PM CDT
* AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ELLINGTON...OR 18 MILES WEST OF PIEDMONT...AND MOVING EAST AT 30
MPH.
* LOCATIONS IMPACTED INCLUDE...
GARWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3706 9097 3709 9097 3709 9101 3713 9102
3714 9104 3716 9104 3718 9110 3730 9108
3726 9073 3717 9073 3716 9075 3714 9075
3713 9077 3705 9078 3705 9093
TIME...MOT...LOC 2115Z 281DEG 28KT 3719 9099
WIND...HAIL 60MPH 1.00IN
$$
CARNEY1 follow-up statement
098
WWUS53 KLSX 262142
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
442 PM CDT SUN JUN 26 2011
MOC179-262153-
/O.EXP.KLSX.SV.W.0403.000000T0000Z-110626T2145Z/
REYNOLDS MO-
442 PM CDT SUN JUN 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN REYNOLDS COUNTY
WILL EXPIRE AT 445 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM.
LAT...LON 3706 9097 3709 9097 3709 9101 3713 9102
3714 9104 3716 9104 3718 9110 3730 9108
3726 9073 3717 9073 3716 9075 3714 9075
3713 9077 3705 9078 3705 9093
TIME...MOT...LOC 2143Z 281DEG 28KT 3715 9072
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:04 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jun 26, 1:04 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 104 PM CDT SUN JUN 26 2011 .DISCUSSION... /500 AM CDT SUN JUN 26 2011/ EARLY THIS MORNING...NWLY H500 FLOW EXISTED ACROSS THE AREA THANKS TO A H500 HI OVER THE SWRN CONUS. A SFC WRMFNT EXISTED FROM S CNTRL KS ACROSS SRN MO AND INTO WRN KY. A VEERED AND WEAKENING 30KT H850 JET EXISTED NOSING INTO SERN MO AND HAS HELPED TO MAINTAIN ISOLD-SCT TSRA IN THAT AREA AND INTO PARTS OF CNTRL MO. SIGNIFICANT FLOODING HAS OCCURRED IN MANY LOCATIONS FROM HEAVY RAINS LAST NIGHT. LOOK FOR THE FRONTAL BOUNDARY TO STRUGGLE TO MOVE MUCH TO THE N TODAY ALTHOUGH IT SHOULD TO SOME DEGREE. LO CLOUD AREA OVER NRN MO WILL ENHANCE TEMP GRADIENT AND NWLY MID LEVEL FLOW AND COLD POOL FROM WHAT WAS A HEAVY RAIN PRODUCING MCS OVERNIGHT WILL NOT MAKE IT VERY CONDUCIVE TO MAKE MUCH HEADWAY THO UNTIL LATE. WITH THAT IN MIND...BELIEVE TSRA WILL FADE HEADING INTO MID MORNING BUT WITH PRESENCE OF FRONT OVER THAT AREA AND WEAK MID LEVEL SHORTWAVE APPROACHING FROM THE W...THESE MAY SERVE TO KICK OFF ADDITIONAL SCT TSRA DURING THE DAY TODAY...BUT APPEARS FOR THE MOST PART WE MAY GET A BRIEF REPRIEVE. OLD MCV AND LO LEVEL JET WILL FIRE UP ANOTHER MCS LIKELY IN THE MID MO VALLEY AND THIS IS EXPECTED TO TRACK MAINLY E ALTHOUGH BELIEVE ENOUGH OF A S COMPONENT WILL EXIST TO JUSTIFY POPS ON THE HIGHER END OF MOS OR ABOVE MOS. THIS WILL THEN EXIT EARLY MONDAY MORNING. FRONTAL BOUNDARY SHOULD USE THIS BREAK IN THE ACTION FOR LATER TODAY AND EARLY TONIGHT TO BEGIN A NEW NEWD ADVANCE THRU THE AREA. ATTENTION THEN TURNS TO THE CDFNT FOR MONDAY AFTERNOON AND EVENING. APPEARS WE WILL HAVE SUFFICIENT TIME TO RECOVER...ESPECIALLY IN THE WRN FA...TO IGNITE NEW TSRA BY EARLY AFTERNOON IN NRN MO AND THIS WILL EXPAND OVER TIME AND PUSH S. GREATER POTENTIAL HERE OF ORGANIZED SEVERE STORMS WITH VERY RESPECTABLE BULK SHEAR VALUES AND WHAT SHOULD BE A VERY MOIST AND UNSTABLE ATMOSPHERE IN FRONT OF IT. AMPLIFYING H500 FLOW TUESDAY THRU LATE WEEK WILL HELP ALLOW THIS FRONT TO DIVE WELL S OF THE FA AND STAY TO THE S UNTIL AT LEAST THURSDAY NOW. SHOULD SEE A PAIR OF NICE DAYS ON TUESDAY AND WEDNESDAY WITH TEMPS BELOW AVERAGE WITH...WAIT FOR IT...DRY WX. RETURN OF WRMFNT THURSDAY MAY GO THRU LARGELY UNNOTICED FROM PCPN CHCS...BUT WILL USHER IN A PERIOD OF VERY WARM AND HUMID WX FOR THE END OF THE WORK WEEK. TES && .AVIATION... /1225 PM CDT SUN JUN 26 2011/ CIGS SHOULD BEGIN RISING AROUND TAF ISSUANCE AS A BAND OF IFR TO MVFR CLOUDS CONTINUES TO BREAK UP AND DISSIPATE. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTN INVOF A WARM FRONT THAT STRETCHED ACROSS THE REGION. MORE WIDESPREAD THUNDERSTORMS ARE EXPECTED LATER TONIGHT AS A COMPLEX DEVELOPS AND DIVES SEWD. ELY TO SELY WINDS WILL BECOME SLY THEN SWLY AS THE WARM FRONT LIFTS NWD. SPECIFICS FOR KSTL...CIGS SHOULD BEGIN RISING SHORTLY AFTER TAF ISSUANCE AS THE BAND OF IFR TO MVFR CLOUDS ACROSS EAST CENTRAL MO CONTINUES TO BREAK UP AND DISSIPATE. A NEARLY STATIONARY WARM FRONT WILL SUPPORT SCT TSRA THIS AFTN BUT LIMITED COVERAGE SUGGESTS A CB GROUP IS SUFFICIENT ATTM. A LARGE THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP LATER TONIGHT AND DIVE SEWD. DEPENDING ON WHERE THE COMPLEX FORMS...IT MAY IMPACT KSTL DIRECTLY OR JUST CLIP THE TERMINAL AS IT PASSES. INCLUDED VCTS TO CAPTURE THE UNCERTAINTY IN LOCATION. ELY TO SELY WINDS TURN SLY TO SWLY AFTER THE WARM FRONT LIFTS NWD. AN APPROACHING COLD FRONT WILL BRING ANOTHER CHANCE OF STORMS TO KSTL ON MONDAY AFTERNOON. KANOFSKY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 26, 8:51 AM CDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 851 AM CDT SUN JUN 26 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 851 AM CDT SUN JUN 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY NEAR A STALLED FRONTAL BOUNDARY. A FEW STORMS MAY PRODUCE SEVERE WEATHER INCLUDING LARGE HAIL AND DAMAGING WINDS. THE CHANCE FOR THUNDERSTORMS CONTINUES TONIGHT AS A WARM FRONT SURGES NORTH THROUGH THE AREA AND ANOTHER THUNDERSTORM COMPLEX DEVELOPS AND MOVES THROUGH PARTS OF NORTHERN MISSOURI AND CENTRAL ILLINOIS. SEVERE STORMS ARE POSSIBLE ONCE AGAIN. FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE LATEST STORM PREDICTION CENTER WATCH PRODUCTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH MONDAY NIGHT AS ONE THUNDERSTORM COMPLEX EXITS THE AREA ON MONDAY MORNING AND ADDITIONAL STORMS FIRE ALONG A COLD FRONT MONDAY AFTERNOON AND EVENING. STRONG TO SEVERE STORMS ARE ONCE AGAIN EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH TONIGHT...AND APPEARS MORE LIKELY FOR MONDAY AND MONDAY EVENING. KANOFSKY
In the hours before
Special weather statement, Jun 26, 3:40 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 340 PM CDT SUN JUN 26 2011 MOZ084-099-262145- IRON MO-REYNOLDS MO- 340 PM CDT SUN JUN 26 2011 ...SIGNIFICANT WEATHER ADVISORY FOR REYNOLDS AND IRON COUNTIES UNTIL 445 PM CDT... AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF LICKING TO EMINENCE TO 19 MILES SOUTH OF BIRCH TREE...AND MOVING EAST AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... GARWOOD... BUNKER... ELLINGTON... REYNOLDS... OATES... ANNAPOLIS... CORRIDON... REDFORD... CENTERVILLE... BLACK... LESTERVILLE... VULCAN... DES ARC... THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. KANOFSKY
Special weather statement, Jun 26, 3:45 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 345 PM CDT SUN JUN 26 2011 MOZ074-262145- ST. FRANCOIS MO- 345 PM CDT SUN JUN 26 2011 ...SIGNIFICANT WEATHER ADVISORY FOR ST. FRANCOIS COUNTY UNTIL 445 PM CDT... AT 344 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BONNE TERRE...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BONNE TERRE... LEADWOOD... DESLOGE... PARK HILLS... FRANKCLAY... LEADINGTON... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. KANOFSKY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:26 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Jefferson, Washington | 49 min |
| Jun 25, 7:36 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 39 min |
| Jun 25, 7:45 PM CDT | Tornado Warning | LSX | Franklin, Jefferson, Washington | 45 min |
| Jun 25, 8:03 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Francois, Washington | 42 min |
| Jun 25, 8:09 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 51 min |
| Jun 25, 8:12 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve | 48 min |
| Jun 25, 8:13 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 47 min |
| Jun 25, 8:33 PM CDT | Flash Flood Warning | LSX | Lewis | 6 hr |
| Jun 25, 8:42 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois, Washington | 48 min |
| Jun 25, 8:46 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 44 min |
| Jun 25, 8:52 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Washington | 38 min |
| Jun 25, 9:27 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois | 23 min |
| Jun 25, 10:01 PM CDT | Areal Flood Advisory | LSX | Franklin, Jefferson, Sainte Genevieve, Saint Francois, Washington | 6 hr |
| Jun 25, 10:47 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois, Washington | 43 min |
| Jun 25, 11:00 PM CDT | Tornado Warning | LSX | Sainte Genevieve, Saint Francois, Washington | 45 min |
| Jun 25, 11:08 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Washington | 22 min |
| Jun 25, 11:11 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 49 min |
| Jun 25, 11:35 PM CDT | Tornado Warning | LSX | Sainte Genevieve, Saint Francois | 40 min |
| Jun 25, 11:42 PM CDT | Areal Flood Advisory | LSX | Saint Charles, Saint Louis, City of Saint Louis | 6 hr |
| Jun 26, 12:06 AM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 39 min |
| Jun 26, 12:21 AM CDT | Flash Flood Warning | LSX | Franklin, Jefferson, Lincoln, Saint Charles, Saint Louis, Warren and 1 more | 6 hr |
| Jun 26, 12:42 AM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 33 min |
| Jun 26, 12:43 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 47 min |
| Jun 26, 1:43 AM CDT | River Flood Warning | LSX | Saint Charles | 13 hr |
| Jun 26, 2:11 AM CDT | Flash Flood Warning | LSX | Sainte Genevieve | 4 hr |
| Jun 26, 6:29 AM CDT | Areal Flood Warning | LSX | Lincoln, Saint Charles, Saint Louis, City of Saint Louis | 12 hr |
| Jun 26, 2:25 PM CDT | River Flood Warning | LSX | Lincoln | 7 days |
| Jun 26, 2:25 PM CDT | River Flood Warning | LSX | Lewis | 4 days |
| Jun 26, 2:43 PM CDT | Flash Flood Watch | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 20 more | 31 hr |
| Jun 26, 3:11 PM CDT | River Flood Warning | LSX | Ralls | 6 days |
| Jun 26, 4:12 PM CDT | Flash Flood Warning | LSX | Jefferson, Saint Francois | 6 hr |
| Jun 26, 4:16 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Francois, Washington | 29 min |
| Jun 26, 4:40 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Francois, Washington | 38 min |
| Jun 26, 4:54 PM CDT | Flash Flood Warning | LSX | Washington | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.